Friday, June 27, 2008

What A Day

Well, until yesterday, I had made it through June unscathed by doctor’s appointments. Then I had two today. One planned (sort of), the other not (at all).

It’s funny because either you can’t get a doctor’s appointment for four months (they figure if you die in the interim, you won’t need the appointment anyway) or their so eager to give you one that they won’t let you off the hook.

When I called yesterday to try and get an appointment with Doctor F, the woman on the phone was like You sound like you don’t feel good. No shit! Can you wait until tomorrow? Are you sure you can wait? If not, just come and we’ll try and get you in. Feel better. Shut up!!!

When I call to make an appointment with Doctor F, I have to lie about why I’m coming in. It’s always too complicated to explain over the phone, so I always settle for a stomachache or a sore throat, which isn’t necessarily a lie, but it’s not really the reason I’m making an appointment.

What I thought was going to be a list of a few little things, turned in to a list of 10 new, strange, and bizarre symptoms that I guess I had figured would go away if I avoided going to the doctor.

So, I went to Doctor F this morning and was told that my new symptoms seemed to be side effects of the Cellcept. I was told that while Doctor F wasn’t too worried, I should contact Doctor C TODAY. I contacted Doctor C and was told that I should come in TODAY. So I did.

My celebration about the Predisone was short lived. I am no longer on a “two week” plan. As of today, it’s looking more like three months. I’m staying on 1 mg, though, at least for now. Doctor C asked if some of what I could be feeling was from tapering the Prednisone. I said, truthfully, yes. But I am not going to admit it. Doctor C found my weak spot today. I was nearly in tears when I told Doctor C that unless it was the only thing to do, Prednisone is really killing what little self-esteem I have left. I basically said that I feel like crap and I look like crap – you’re doing wonders for my social life. (As was evidenced by my last post, I’m really passive aggressive when I don’t feel well)

The good thing (I guess) is that Doctor C and I are building more of a rapport. Doctor C was much “chattier” than usual. I personally wanted to stick a pen in my eye, but that’s because I felt so good. Although at least I know I’m not crazy and that this isn’t how I am supposed to be feeling. However, Doctor C did not think the way I have been feeling was because of side effects from the Cellcept.

And what’s the deal every time with asking me if I have fevers or night sweats? What exactly does Doctor C think is going on here?

When I went to check out at Doctor C’s office, the receptionist said to me It appears your super duper healthy. I looked at her bemused and in all seriousness said, Well, I don’t know what planet Doctor C is on if this is super duper healthy. She proceeded to tell me that Doctor C had forgotten to write down a diagnostic code. The story of my life… I’m 710, whatever that means.

Doctor C’s prescription: More rest and Flexeril, along with everything else.
Doctor F’s prescription: Less work…

6 tubes of blood, two urine specimens, and three hours of sleep later, and I’m not really feeling much better. So, I think I’m going to apologize in advance for not posting much in the next few days. I’m am going to try and follow my doctors’ orders – less work, more rest… at least for the weekend…

I hope you feel better…

What does that actually mean when you have a chronic illness?

1 comment:

  1. Hi Leslie, so nice to know you. You have a twin in the city that I live in, and her name is also Leslie! She is 48, older than you. I also have lupus. I found you through Lupus Humor where you left a comment. I will add you to my blogroll. There are 4 people on my blogroll with lupus now. Prednisone always made me sicker, and the side affects are horrendous, so I would rather die of lupus than the side effects of prednisone. I get a steroid shot once every few years which only stays in your body for a week or 2, but it has completely no side effects like the pills, and takes care of my inflammation. Injection into joints occasionally with lidocaine is a good thing too. Nice to meet you!